Alert archive / Colorado / Frost Advisories in 2025
Frost Advisory 9, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 20, 2025, 2:05 PM MDT for Custer County, Fremont County, Teller County, Colorado. It took effect at Oct 21, 2025, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2025, 2:05 PM MDT (20:05 UTC)
- In effect from
- Oct 21, 2025, 3:00 AM MDT
- Expired
- Oct 21, 2025, 8:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties Custer County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 481 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3787 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072 WWUS75 KPUB 202005 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 205 PM MDT Mon Oct 20 2025 COZ087-088-094-099-210500- /O.CON.KPUB.FZ.W.0003.251021T0900Z-251021T1400Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County-Springfield Vicinity/Baca County- Including Springfield, Kim, Branson, Walsh, Walsenburg, and Trinidad 205 PM MDT Mon Oct 20 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet, Las Animas and Baca counties. * WHEN...From 3 AM to 8 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ083-210500- /O.NEW.KPUB.FR.Y.0009.251021T0900Z-251021T1400Z/ Canon City Vicinity/Eastern Fremont County- Including Canon City and Penrose 205 PM MDT Mon Oct 20 2025 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT TUESDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Canon City Vicinity/Eastern Fremont County. * WHEN...From 3 AM to 8 AM MDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Moore
3 follow-up statements
598 WWUS75 KPUB 210407 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1007 PM MDT Mon Oct 20 2025 COZ087-088-094-099-211215- /O.CON.KPUB.FZ.W.0003.251021T0900Z-251021T1400Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County-Springfield Vicinity/Baca County- Including Walsenburg, Kim, Walsh, Branson, Trinidad, and Springfield 1007 PM MDT Mon Oct 20 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Eastern Las Animas, Baca, Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet, and Trinidad Vicinity/Western Las Animas County Below 7500 Feet. * WHEN...From 3 AM to 8 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ083-211215- /O.CON.KPUB.FR.Y.0009.251021T0900Z-251021T1400Z/ Canon City Vicinity/Eastern Fremont County- Including Penrose and Canon City 1007 PM MDT Mon Oct 20 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT TUESDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Canon City Vicinity/Eastern Fremont County. * WHEN...From 3 AM to 8 AM MDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Simcoe
258 WWUS75 KPUB 210914 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 314 AM MDT Tue Oct 21 2025 COZ087-088-094-099-211400- /O.CON.KPUB.FZ.W.0003.000000T0000Z-251021T1400Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County-Springfield Vicinity/Baca County- Including Branson, Kim, Trinidad, Walsenburg, Walsh, and Springfield 314 AM MDT Tue Oct 21 2025 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Eastern Las Animas, Baca, Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet, and Trinidad Vicinity/Western Las Animas County Below 7500 Feet. * WHEN...Until 8 AM MDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ083-211400- /O.CON.KPUB.FR.Y.0009.000000T0000Z-251021T1400Z/ Canon City Vicinity/Eastern Fremont County- Including Penrose and Canon City 314 AM MDT Tue Oct 21 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Canon City Vicinity/Eastern Fremont County. * WHEN...Until 8 AM MDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Hodanish
823 WWUS75 KPUB 211339 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 739 AM MDT Tue Oct 21 2025 COZ087-088-094-099-211445- /O.EXP.KPUB.FZ.W.0003.000000T0000Z-251021T1400Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County-Springfield Vicinity/Baca County- Including Trinidad, Springfield, Walsh, Walsenburg, Branson, and Kim 739 AM MDT Tue Oct 21 2025 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... The threat has ended. $$ COZ083-211445- /O.EXP.KPUB.FR.Y.0009.000000T0000Z-251021T1400Z/ Canon City Vicinity/Eastern Fremont County- Including Canon City and Penrose 739 AM MDT Tue Oct 21 2025 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... The threat has ended. $$ Visit us at http://www.weather.gov/pub Moore
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 20, 11:38 AM MDT, 2 hours 27 minutes earlier. Its key messages:
- Strong winds in the southern Sangres eastern slopes this morning.
- Relatively cool temps, but very dry and windy will allow for Red Flag conditions most plains and Fremont county today.
- Freezing temps once again plains (see details below)
- Best chance of some precip on the plains will be FRI/SAT
Area forecast discussion, Oct 20, 11:38 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1138 AM MDT Mon Oct 20 2025 .KEY MESSAGES... - Strong winds in the southern Sangres eastern slopes this morning. - Relatively cool temps, but very dry and windy will allow for Red Flag conditions most plains and Fremont county today. - Freezing temps once again plains (see details below) - Best chance of some precip on the plains will be FRI/SAT && .UPDATE... Issued at 837 AM MDT Mon Oct 20 2025 Quick update to the forecast grids for expiration of the High Wind Warning, and to incorporate latest obs data. Red Flag Warning for today looks somewhat borderline, with gusty winds in place but questionable humidity levels as the front surges south, but will maintain since potential stronger gusts could override RH a few percentage higher than Red Flag criteria. Still looks on track for another freeze across the plains tonight. Moore && .SHORT TERM /THROUGH TUESDAY/... Issued at 240 AM MDT Mon Oct 20 2025 Numerous concerns this fcst. First, Strong downslope winds will be likely across the southern Sangres this morning. Main areas of concern will be south of La Veta pass on the eastern slopes of the southern Sangres. It is this area which will likely see the strongest winds, with gusts to 70 to 80 mph possible on the eastern slopes. The winds should begin to decrease by mid morning. As of 2 AM this morning, numerous areas in the southern mtn region were gusting in the 40 to 50 mph range, with Weston coming in with 62 mph. The 2nd concern will be Red Flag conditions over a good part of the region today. Although it will be relatively cooler as a cool front moves across the region this morning (With max temps only in the U60s to L70s plains), it will be windy on the plains and RH values will drip into the 10-15% range over most of the plains. These low RH values, combined with winds 30 to 45 mph, will allow for Red Flag conditons to develop this afternoon. Please note counties along US50 east of Pueblo were added to the Red Flag warning. The next concern is cold temps tonight. For now I have issued a freeze warning for the counties along the NM border. Counties north of this region *Likely* had a hard freeze the other night as most had min temps in the 27-28F range, however we will allow for our climate specialist to come in later this morning to make that determination and decide if these counties reached the definition of a hard freeze. If it is decided that these counties did NOT reach hard freeze criteria, then a freeze warning will need to be issued later this morning for the counties along the US50 corridor northward. Another region of concern is Eastern Fremont county, as this area likely did not receive hard freeze conditions the other day, and may not receive a hard freeze Tuesday morning. It should be noted that the region is well past its climatological first freeze and the growing season has likely ended over the area. Otherwise... A nice day is in store for the region today. It will be breezy to windy most areas. but temperatures will be comfortable in teh U60s to L70s over the plains and mid 60s larger valleys. The strong winds of the east slopes of the southern Sangres should decrease by mid morning. Temps tonight should be in the U20s to M30s across the plains. \/Hodanish && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 240 AM MDT Mon Oct 20 2025 Nice calm weather Tuesday through Thursday. Temps will be seasonable with relatively light winds. The next concern will be a warm trough/small closed mid level low in the subtropical jet moving across the region Friday into the early weekend. Not much moisture associated with this system and the system is warm, so main concern will be shower being possible during the FRI/SAT time frame. Overall, this system will bring the best chance of some precip to the lower elevations during this long term forecast period. By Sunday, stronger zonal flow moves over the region as the gradient tightens and cooler air along with precip over the west slopes of the mtns will likely develop and continue over the area through early next week. Much cooler air is likely heading toward our area by mid week next week. \/Hodanish && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1138 AM MDT Mon Oct 20 2025 VFR conditions anticipated across the forecast area over the next 24 hours, including the three main TAF sites of KCOS, KPUB and KALS. Cold front pushing across the eastern plains this morning will directly affect KCOS and KPUB, with E-SE surface winds running up against W-NW winds downsloping off the eastern mts. Winds will decrease prior to sunset. KCOS - N winds gusting to 25 kts through 04z, then E-NE and light remainder of period. KPUB - Battling winds between E-SE and W-NW gusting to 30 kts through 22z, then E-SE and gusty through 03z, then light SE remainder of period. KALS - Gusty N winds to 22 kts between 22z and 02z, then E-SE under 10 kts remainder of period. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MDT this evening for COZ222- 226>232-234>236. Freeze Warning from 3 AM to 8 AM MDT Tuesday for COZ087-088- 094-099. && UPDATE...MOORE SHORT TERM...HODANISH LONG TERM...HODANISH AVIATION...MOORE
Hazardous weather outlook, Oct 20, 8:51 AM MDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 851 AM MDT Mon Oct 20 2025 COZ058>089-093>099-211300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 851 AM MDT Mon Oct 20 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A Red Flag Warning is in effect today for most of the plains. Although it will be relatively cool today, it will be very dry and windy over most areas, and this will allow for extreme fire behavior if a fire were to start. Subfreezing temperatures are forecast overnight tonight into early Tuesday morning for much of the eastern plains. If possible, bring in or cover sensitive outdoor plants and unhook outdoor plumbing. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few thunderstorms will be possible Friday and Saturday. Cloud to ground lightning will be the main concern. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 34/EHR
In the hours before
Local storm report, Oct 20, 8:20 AM MDT, 5 hours 45 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
820 AM MDT Mon Oct 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM Non-Tstm Wnd Gst 4 S Weston 37.07N 105.02W
10/20/2025 M69 MPH Las Animas CO AWOS
AWOS station 3CO4 4 S Weston.
0455 AM Non-Tstm Wnd Gst 4 S Weston 37.07N 105.02W
10/20/2025 M64 MPH Las Animas CO AWOS
AWOS station 3CO4 4 S Weston.
0356 AM Non-Tstm Wnd Gst 8 WNW San Isabel 38.04N 105.19W
10/20/2025 M58 MPH Custer CO Mesonet
Mesonet station CYNC2 Psf3 Canon City Qd.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 12:41 AM MDT | Freeze Warning | PUB | Baca, Huerfano, Las Animas | 31 hr |
Nearby
Frost Advisories in Colorado, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.